Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes acute pain in the lower abdomen and excessive intestinal gas?

Answered by
Dr.
Dr. Happykumar Kagathara

Gastroenterologist, Surgical

Practicing since :2006

Answered : 434 Questions

default
Posted on Mon, 6 Mar 2017 in Abdominal Pain
Question: I've had acute pain in my lower abdomen since Monday. Comes and goes, seems to be especially intense when I need to eliminate but it isn't completely resolved by elimination. The pain rates a 5 or 6 on the pain scale when present. I've also had more gas than usual.
doctor
Answered by Dr. Happykumar Kagathara 29 minutes later
Brief Answer:
large intestine conditions cause lower abdominal pain

Detailed Answer:
Hello,
I can understand your concern on abdominal pain.
1) Lower abdominal pain generally associated with large intestine conditions.
2) Having symptoms of gas along with lower abdominal pain might be due to constipation or indigestion (dyspepsia).
3) Though this is not serious problem, it affect quality of life much.
4) You should take stool softener or laxatives for constipation.
5) Intestinal digestive enzyme supplementation (Tab Unienzyme) sometimes help in indigestion related abdominal pain.
6) Occasionally when intensity of pain is severe, you should take anti-colic group of medication (Tab. Spasmoproxyvon) to control acute episode of pain
7) Diverticulitis in large intestine is one of rare possibility of lower abdominal pain in which intestinal diverticula get inflamed and produce pain. Treatment approach would be same but sometimes this problem require surgery in case of development of complication.
8) Having abdominal pain of moderate-to-severe intensity require further evaluation with USG abdomen, routine blood tests and colonoscopy (if required).

Hope I answered your query. If you have any further query, I would be happy to help you.
Have a good day!
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics ,  

Recent questions on  Pain scale

doctor1 MD

I have had a pain under my right shoulder blade for about 8 hours. I've taken aspirin and put heat on it no relief

doctor1 MD

Hey doctor, For the last 3 weeks now I have been having lower groin pain that extends down to the upper right side of my testicles which seems to come and go. I have been to the doctor and have done 2 separate urine tests one of them was a repeat...

doctor1 MD

I have health anxiety and recently have become concerned about pains i sometimes get in my shoulders and arms. I have no idea what a heart attack would be like. I dont ever have chest pain and Ive never experienced chest pain. The soreness or...

doctor1 MD

HAD ORAL SURGERY - ROOT CANAL WAS PERFORMED. WAS ON IBUPROPHRRN MORE THSAN THREE WEEKS AGO. HAVING SOME PAIN SCALE ONE TO 10. 10 BEING HIGHEST. MY PAIN IS ABOUT 7. MY PHYSICIAN WANTS ME TO TRY TRAMADOL 50 MG TWO TABLETS FOUR TIMES A DAY. WANTS ME TO CEASE TAKING IBUPHRPHEN FOR NOW. ANY CONCERNS? M HEALTH IS FAIR. HAVE HBP AND DIABETIC.

doctor1 MD

I am being treated for a possible herneated disc in my lower back, which has caused me pain for the last 4 weeks, ranging anywhere from a 3-9 on the pain scale. My question is, lately I've noticed that right before my pain elevates to the high end of the scale I experience a vibrating/buzzing sensation all over my body....is this something I should make my Orthopedic doctor aware of? This has been happening in the last week, after I saw the doctor. I'm currently on Prednisone & Muscle Relaxers. Thank you!